On the phase transition width of k-connectivity in wireless multihop networks

Publication Type:
Journal Article
IEEE Transactions on Mobile Computing, 2009, 8 (7), pp. 936 - 949
Issue Date:
Filename Description Size
Thumbnail2013001362OK.pdf2.49 MB
Adobe PDF
Full metadata record
In this paper, we study the phase transition behavior of k-connectivity (k=1,2,\ldots) in wireless multihop networks where a total of n nodes are randomly and independently distributed following a uniform distribution in the unit cube [0,1]d (d=1,2,3), and each node has a uniform transmission range r(n). It has been shown that the phase transition of k-connectivity becomes sharper as the total number of nodes n increases. In this paper, we investigate how fast such phase transition happens and derive a generic analytical formula for the phase transition width of k-connectivity for large enough n and for any fixed positive integer k in d-dimensional space by resorting to a Poisson approximation for the node placement. This result also applies to mobile networks where nodes always move randomly and independently. Our simulations show that to achieve a good accuracy, n should be larger than 200 when k=1 and d=1; and n should be larger than 600 when k ≤ 3 and d=2, 3. The results in this paper are important for understanding the phase transition phenomenon; and it also provides valuable insight into the design of wireless multihop networks and the understanding of its characteristics. © 2006 IEEE.
Please use this identifier to cite or link to this item: